MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG VENOVO VENOUS STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG VENOVO VENOUS STENT
Catalog Number VENUL16080
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a stent placement procedure, the stent allegedly fractured.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation.However, photos were provided for review.The investigation of the reported event is currently underway.H10: d4 (expiry date: 03/2025) h11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H10: manufacturing review: based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.However, the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Investigation summary: the catheter sample is not available for evaluation.One provided x-ray image demonstrates the placed stent during post percutaneous transluminal angioplasty with radiopaque markers at one end, and another image demonstrates fractured stent end segments including markers with a disorder inside the vessel.A further image demonstrates bloody stent strut fragments outside patient.The investigation leads to confirmed result for stent strut fracture.It was not known when exactly during the procedure and why the stent fractured.The vessel was not tortuous, and the lesion was pre-dilated.The system was correctly held at the stability sheath, and kept stationary, and the user did not experience difficulty during deployment action.Based on the investigation of the provided information, the investigation is closed as confirmed for stent strut fracture.A definite root cause for the reported event could not be determined.Labeling review: in reviewing the relevant labeling for this product, the potential issue was found addressed.The instructions for use state: 'predilation of chronic lesions with a balloon dilatation catheter is recommended'.Under materials required the instructions for use state: '10f introducer for stent diameters of 16 mm, 18 mm and 20 mm ¿ 0.035 inch diameter guidewire'.Holding and handling of the system during deployment was found sufficiently described; in particular the instructions for use state: 'confirm that the introducer sheath is secure and will not move during deployment' and 'gently hold the stability sheath and maintain it straight and under tension throughout the procedure'.Stent fracture was found mentioned under potential complications and adverse events.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a stent placement procedure, the stent allegedly fractured.It was further reported that the patient was treated with inserted forceps through a sheath to remove the fractured piece.There was no reported patient injury.

Brand Name
VENOVO VENOUS STENT
Common Device Name
VENOUS STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
Manufacturer (Section G)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM   76227
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key20141251
Report Number9681442-2024-00286
Device Sequence Number7482427
Product Code QAN
UDI-Device Identifier00801741103643
UDI-Public(01)00801741103643(17)250329(10)ANHQ2555
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P180037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/29/2025
Device Catalogue NumberVENUL16080
Device Lot NumberANHQ2555
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2024
Supplement Date Received by Manufacturer10/18/2024
Initial Report FDA Received Date09/04/2024
Supplement Report FDA Received Date11/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown